I am using finastride 1mg post transplant from 1.5 month. My Testosterone level is low as per my age; should I discontinue it?

HI Doctor i am using finastride post transplant 1.5 month,I am 28 years old, recently I have done my testosterone level test and test results are Testosterone -Free 5.34 pg/mL Testosterone -total 3.51 ng/mL doctor says that Testosterone level is low as compared to your age,is finastride causing low Testosterone,if yes will then whether it will be further degraded, please suggest should i stop finastride or continue,i don't want any sexual problems to arise which are irreversible.

Doctor Answers 3

You need to discuss your laboratory results with your doctor and discuss treatment options with your doctor.

You need to discuss your laboratory results with your doctor and discuss treatment options with your doctor.  The Internet is not a place to receive treatment advice.

Los Angeles Hair Restoration Surgeon
4.9 out of 5 stars 82 reviews

Stop finasteride for low testosterone?

Hi, vkas –Finasteride does not cause low testosterone levels; indeed, there is evidence from a large study that finasteride can actually *elevate* serum testosterone (see link below). As far as the possibility of sexual problems is concerned, this has been waayyyyy overblown in Internet chat rooms. In a widely cited, randomized, controlled, prospective, double-blinded study, there was only about a 0.5% greater risk of decreased libido/erectile dysfunction compared to placebo, and in my experience treating thousands of men over the past 13 years I can recall only a single case where the side effects took longer than 3 months to resolve. (It’s important to remember that up to 40% of men have ED by the age of 40, and that ED has myriad known causes—from relationship stress, to family stress, to financial stress, to job stress, to depression, to hypertension/diabetes/alcohol/smoking/other drugs. Finasteride is a convenient scapegoat for many cases of sexual dysfunction, and more often than not the “side effects” are simply a self-fulfilling prophecy. And don’t forget, the side effect of not taking finasteride is baldness.Thanks for your question. I hope this has been helpful.
— Dr. Ballon

Jonathan Ballon, MD
Atlanta Hair Restoration Surgeon
5.0 out of 5 stars 11 reviews

The use of finasteride

In most 28 year old men, regardless of your T level, this drug is usually very effective. If you want to change its use, speak with your doctor

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 25 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.